Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 199, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 3, 2015, 5:25 PM CDT for Dallam County, Texas; Cimarron County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2015, 5:25 PM CDT (22:25 UTC)
- Expired
- Aug 3, 2015, 6:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Cimarron County, OK, Dallam County, TX
The radar
The Amarillo radar (KAMA), 162 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:42 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 3, 3:42 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
342 PM CDT MON AUG 3 2015
.DISCUSSION...
SITUATION CONTINUES TO SET UP FOR A HEAVY RAIN EVENT THIS EVENING AND
OVERNIGHT. UPPER-LEVEL DISTURBANCE SEEN IN WATER VAPOR IMAGERY
ADVANCING INTO NORTHWEST PART OF FORECAST AREA EXPECTED TO INDUCE
FURTHER DEVELOPMENT OF MID-LEVEL TROF. CURVATURE IN TIGHT 700 MB
CIRCULATION EXPECTED TO GENERATE VORTICITY LOBES WHICH WILL TRAVERSE
PANHANDLES THIS EVENING AND OVERNIGHT. LOWER LEVELS WILL BE
MOISTENED FURTHER BY DEVELOPMENT AND STRENGTHENING OF LOW-LEVEL JET
TONIGHT. ORGANIZED CONVECTIVE COMPLEX IS LIKELY TO MAKE A NORTHWEST
TO SOUTHEAST MOVE ACROSS MUCH OF THE FORECAST AREA TONIGHT. SUCH A
COMPLEX COULD TAKE ON A LINEAR STRUCTURE...WITH AN INCREASED THREAT
FOR DAMAGING THUNDERSTORM WINDS.
DUE TO RECENT COPIOUS RAINFALL AMOUNTS...FLASH FLOOD WATCH WHICH WAS
ISSUED EARLIER TODAY REMAINS IN EFFECT AREA WIDE FROM 4 PM TODAY
THROUGH 10 AM TUESDAY. FULLY EXPECT TO CLEAR MOST OF AREA FROM WATCH
BY SUNRISE TUESDAY...BUT MAY STILL HAVE THUNDERSTORMS CONTINUING IN
EASTERN SECTIONS AFTER DAYBREAK.
OTHERWISE...MOSTLY UNEVENTFUL WEATHER EXPECTED. DRY FORECAST TUESDAY
AFTERNOON THROUGH FRIDAY WITH LOW POPS FRIDAY NIGHT THROUGH SATURDAY
NIGHT ACROSS NORTHERN AND WESTERN SECTIONS.
COCKRELL
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 66 92 68 95 71 / 60 5 5 5 5
BEAVER OK 68 92 68 96 71 / 80 20 10 5 5
BOISE CITY OK 63 91 64 95 68 / 70 5 5 5 5
BORGER TX 69 94 71 97 73 / 60 5 5 5 5
BOYS RANCH TX 67 95 69 98 71 / 60 5 5 5 5
CANYON TX 65 94 68 97 70 / 50 5 5 5 5
CLARENDON TX 68 95 71 99 73 / 60 5 5 5 5
DALHART TX 66 94 66 96 68 / 70 5 5 5 5
GUYMON OK 66 92 67 97 70 / 80 10 5 5 5
HEREFORD TX 66 94 68 97 69 / 50 5 5 5 5
LIPSCOMB TX 70 94 70 99 72 / 80 20 10 5 5
PAMPA TX 67 92 69 96 71 / 70 10 5 5 5
SHAMROCK TX 69 95 70 100 73 / 70 20 5 5 5
WELLINGTON TX 70 97 71 102 74 / 60 20 5 5 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
88/03Hazardous weather outlook, Aug 3, 3:43 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 343 PM CDT MON AUG 3 2015 OKZ001>003-TXZ001>020-041115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 343 PM CDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THROUGH THIS EVENING AND OVERNIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. HEAVY RAIN FROM SOME OF THESE THUNDERSTORMS WILL LIKELY CAUSE FLOODING OR FLASH FLOODING. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR ALL OF THE PANHANDLES BEGINNING AT 4 PM TODAY. THE STRONGEST STORMS MAY BECOME SEVERE PRODUCING WIND GUSTS TO AROUND 60 MPH. HAIL UP TO HALF DOLLAR SIZE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING ACROSS EASTERN SECTIONS OF THE PANHANDLES. ADDITIONAL HEAVY RAINS WILL BE POSSIBLE. THE FLASH FLOOD WATCH WILL CONTINUE IN THE EASTERN PANHANDLES THROUGH 10 AM TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT ACROSS PORTIONS OF THE PANHANDLES. HEAVY RAIN WILL LIKELY BE THE PRIMARY HAZARD DURING THIS TIME FRAME...ALTHOUGH SOME STORMS COULD BECOME STRONG AND PRODUCE GUSTY WINDS TO AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE READY FOR LIMITED ACTIVATION THIS AFTERNOON AND EVENING. SPOTTERS AND OBSERVERS ARE REQUESTED TO RELAY ANY RAINFALL AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:07 PM CDT | Areal Flood Advisory | AMA | Hemphill, Lipscomb | 4 hr |
| Aug 2, 7:48 PM CDT | Special Weather Statement | AMA | Roberts | 42 min |
| Aug 2, 8:09 PM CDT | Special Weather Statement | AMA | Gray | 51 min |
| Aug 2, 8:16 PM CDT | Special Weather Statement | AMA | Potter | 44 min |
| Aug 2, 9:10 PM CDT | Special Weather Statement | AMA | Donley | 50 min |
| Aug 2, 10:06 PM CDT | Areal Flood Advisory | AMA | Carson, Hutchinson | 3 hr |
| Aug 2, 10:10 PM CDT | Special Weather Statement | AMA | Carson | 65 min |
| Aug 2, 10:41 PM CDT | Flash Flood Warning | AMA | Carson, Hutchinson | 4 hr |
| Aug 3, 12:03 AM CDT | Areal Flood Advisory | AMA | Potter, Randall | 4 hr |
| Aug 3, 2:14 AM CDT | Areal Flood Warning | AMA | Potter, Randall | 12 hr |
| Aug 3, 12:52 PM CDT | Flash Flood Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 16 hr |
| Aug 3, 2:15 PM CDT | Areal Flood Warning | AMA | Potter, Randall | 20 hr |
| Aug 3, 6:14 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 61 min |
| Aug 3, 4:38 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 52 min |
| Aug 3, 5:15 PM CDT | Areal Flood Advisory | AMA | Cimarron | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.